Discussiones Mathematicae Graph Theory 31(4) (2011) 625-638
doi: 10.7151/dmgt.1570

[BIBTex] [PDF] [PS]

Some Results on Semi-Total Signed Graphs

Deepa Sinha and Pravin Garg

Centre for Mathematical Sciences
Banasthali University
Banasthali--304022, Rajasthan, India

Abstract

A signed graph (or sigraph in short) is an ordered pair S = (Su, σ), where Su is a graph G = (V, E), called the underlying graph of S and σ:E → {+, −} is a function from the edge set E of Su into the set {+, −}, called the signature of S. The ×-line sigraph of S denoted by L×(S) is a sigraph defined on the line graph L(Su) of the graph Su by assigning to each edge ef of L(Su), the product of signs of the adjacent edges e and f in S. In this paper, first we define semi-total line sigraph and semi-total point sigraph of a given sigraph and then characterize balance and consistency of semi-total line sigraph and semi-total point sigraph.

Keywords: sigraph, semi-total line sigraph, semi-total point sigraph, balanced sigraph, consistent sigraph

2010 Mathematics Subject Classification: Primary: 05C22;
Secondary: 05C75.

References

[1]B.D. Acharya, A characterization of consistent marked graphs, National Academy, Science Letters, India 6 (1983) 431--440.
[2]B.D. Acharya, A spectral criterion for cycle balance in networks, J. Graph Theory 4 (1981) 1--11, doi: 10.1002/jgt.3190040102.
[3]B.D. Acharya, Some further properties of consistent marked graphs, Indian J. Pure Appl. Math. 15 (1984) 837--842.
[4]B.D. Acharya and M. Acharya, New algebraic models of a social system, Indian J. Pure Appl. Math. 17 (1986) 150--168.
[5]B.D. Acharya, M. Acharya and D. Sinha, Characterization of a signed graph whose signed line graph is s-consistent, Bull. Malays. Math. Sci. Soc. 32 (2009) 335--341.
[6]M. Acharya, ×-line sigraph of a sigraph, J. Combin. Math. Combin. Comp. 69 (2009) 103--111.
[7]M. Behzad and G.T. Chartrand, Line coloring of signed graphs, Element der Mathematik, 24 (1969) 49--52.
[8]L.W. Beineke and F. Harary, Consistency in marked graphs, J. Math. Psychol. 18 (1978) 260--269, doi: 10.1016/0022-2496(78)90054-8.
[9]L.W. Beineke and F. Harary, Consistent graphs with signed points, Riv. Math. per. Sci. Econom. Sociol. 1 (1978) 81--88.
[10]D. Cartwright and F. Harary, Structural Balance: A generalization of Heider's Theory, Psych. Rev. 63 (1956) 277--293, doi: 10.1037/h0046049.
[11]G.T. Chartrand, Graphs as Mathematical Models (Prindle, Weber and Schmid, Inc., Boston, Massachusetts, 1977).
[12]M.K. Gill, Contribution to some topics in graph theory and its applications, Ph.D. Thesis, (Indian Institute of Technology, Bombay, 1983).
[13]F. Harary, On the notion of balanc signed graphs, Mich. Math. J. 2 (1953) 143--146, doi: 10.1307/mmj/1028989917.
[14]F. Harary, Graph Theory (Addison-Wesley Publ. Comp., Reading, Massachusetts, 1969).
[15]F. Harary and J.A. Kabell, A simple algorithm to detect balance in signed graphs, Math. Soc. Sci. 1 (1980/81) 131--136, doi: 10.1016/0165-4896(80)90010-4.
[16]F. Harary and J.A. Kabell, Counting balanced signed graphs using marked graphs, Proc. Edinburgh Math. Soc. 24 (1981) 99--104, doi: 10.1017/S0013091500006398.
[17]C. Hoede, A characterization of consistent marked graphs, J. Graph Theory 16 (1992) 17--23, doi: 10.1002/jgt.3190160104.
[18]E. Sampathkumar, Point-signed and line-signed graphs, Karnatak Univ. Graph Theory Res. Rep. 1 (1973), also see Abstract No. 1 in Graph Theory Newsletter 2 (1972), Nat. Acad. Sci.-Letters 7 (1984) 91--93.
[19]E. Sampathkumar and S.B. Chikkodimath, Semitotal graphs of a graph-I, J. Karnatak Univ. Sci. XVIII (1973) 274--280.
[20]D. Sinha, New frontiers in the theory of signed graph, Ph.D. Thesis (University of Delhi, Faculty of Technology, 2005).
[21]D.B. West, Introduction to Graph Theory (Prentice-Hall, India Pvt. Ltd., 1996).
[22]T. Zaslavsky, A mathematical bibliography of signed and gain graphs and allied areas, Electronic J. Combinatorics #DS8 (vi+151pp)(1999)
[23]T. Zaslavsky, Glossary of signed and gain graphs and allied areas, II Edition, Electronic J. Combinatorics, #DS9(1998).
[24]T. Zaslavsky, Signed analogs of bipartite graphs, Discrete Math. 179 (1998) 205--216, doi: 10.1016/S0012-365X(96)00386-X.

Received 11 October 2009
Revised 30 September 2010
Accepted 1 October 2010